Alert archive / New Jersey / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 18, 2011, 10:15 PM EDT for 5 counties in New Jersey. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 10:15 PM EDT (02:15 UTC)
- Expired
- Aug 18, 2011, 11:02 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ
The radar
The Philadelphia radar (KDIX), 102 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 10:34 PM EDT | TSTM WND DMG | Pompton Lakes, NJ | TREE DOWN BLOCKING RINGWOOD ROAD AT STILES COURT. |
| Aug 18, 10:38 PM EDT | TSTM WND DMG | Pompton Lakes, NJ | TREE DOWN INTO A HOUSE ON LEGION STREET |
| Aug 18, 10:40 PM EDT | TSTM WND DMG | Pompton Lakes, NJ | POWER LINES DOWN ON BUTLER STREET. |
| Aug 18, 10:54 PM EDT | TSTM WND DMG | Upper Saddle River, NJ | MULTIPLE TREES DOWN ACROSS THE CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
024
WUUS51 KOKX 190215
SVROKX
NJC003-013-017-031-039-190315-
/O.NEW.KOKX.SV.W.0074.110819T0215Z-110819T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1015 PM EDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
UNION COUNTY IN NORTHEAST NEW JERSEY...
ESSEX COUNTY IN NORTHEAST NEW JERSEY...
BERGEN COUNTY IN NORTHEAST NEW JERSEY...
HUDSON COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 1115 PM EDT...
* AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES NORTHWEST OF SUMMIT...OR NEAR SUCCASUNNA-KENVIL...AND MOVING
EAST AT 10 MPH.
* STRONG GUSTY WINDS ACROSS ESSEX AND UNION COUNTIES ARE IMMINENT.
HEAVY DOWNPOURS ARE EXPECTED WITH THIS ACTIVITY.
LAT...LON 4118 7438 4103 7398 4091 7394 4077 7400
4064 7418 4059 7440 4060 7445 4065 7441
4064 7445 4067 7446 4074 7437 4079 7437
4086 7432 4090 7434 4090 7428 4097 7428
4101 7443 4104 7444 4102 7449 4108 7451
TIME...MOT...LOC 0213Z 272DEG 9KT 4081 7461
$$
PW2 follow-up statements
214
WWUS51 KOKX 190242
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1042 PM EDT THU AUG 18 2011
NJC003-013-017-031-039-190315-
/O.CON.KOKX.SV.W.0074.000000T0000Z-110819T0315Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-PASSAIC NJ-
1042 PM EDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR PASSAIC...NORTHERN UNION...ESSEX...BERGEN AND HUDSON COUNTIES...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
MOVING INTO BERGEN COUNTY...MOVING EAST AT 10 MPH.
LAT...LON 4100 7437 4117 7436 4103 7398 4091 7394
4077 7400 4070 7410 4067 7416 4065 7440
4074 7437 4079 7437 4086 7432 4090 7434
4090 7428 4097 7428
TIME...MOT...LOC 0241Z 272DEG 9KT 4081 7452
$$
PW168
WWUS51 KOKX 190302
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1102 PM EDT THU AUG 18 2011
NJC003-013-017-031-039-190312-
/O.CAN.KOKX.SV.W.0074.000000T0000Z-110819T0315Z/
HUDSON NJ-BERGEN NJ-ESSEX NJ-UNION NJ-PASSAIC NJ-
1102 PM EDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC...NORTHERN UNION...
ESSEX...BERGEN AND HUDSON COUNTIES IS CANCELLED...
THE THUNDERSTORMS HAVE WEAKENED AS THEY MOVE OUT OF THE WARNING AREA.
LAT...LON 4100 7437 4117 7436 4103 7398 4091 7394
4077 7400 4070 7410 4067 7416 4065 7440
4074 7437 4079 7437 4086 7432 4090 7434
4090 7428 4097 7428
TIME...MOT...LOC 0302Z 272DEG 9KT 4081 7445
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:20 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 18, 8:20 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
820 PM EDT THU AUG 18 2011
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE TONIGHT INTO SATURDAY NIGHT
WITH A WEAK SURFACE TROUGH FROM THE LOWER HUDSON VALLEY INTO
SOUTHERN NEW JERSEY. THE HIGH MOVES EAST AS A COLD FRONT
APPROACHES FROM THE WEST SATURDAY NIGHT INTO SUNDAY, THE FRONT
CROSSES THE AREA SUNDAY NIGHT INTO EARLY MONDAY. HIGH PRESSURE
BUILDS BACK INTO THE AREA MONDAY AND REMAINS INTO MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CONVECTION FIRED WHERE GREATEST INSTABILITY IS NOTED...AND ALONG
SFC TROUGH. MEANWHILE UPPER TROUGH REMAINS OVER THE AREA WITH
WEAK VORTS MOVING THROUGH. MIXED LAYER INSTABILITY FROM 2000 J/KG
NOTED OVER NEW JERSEY AND TOWARD NYC METRO. THIS SUPPORTED BY
LATEST LAPS/RUC SOUNDINGS.
PRECIP WATERS OF AN INCH TO AN INCH AND A HALF ALONG WITH A
GENERAL LIGHT STEERING FLOW WILL RESULT IN SLOW MOVING WEST TO
EAST STORMS...WITH POSSIBLE FLOODING LOCALLY. BASIN WIDE QPF WILL
BE A FEW TENTHS.
LEANED TOWARD THE MAV/GFS FOR LOWS. LITTLE CHANGE TO TEMPS
OVERNIGHT...WITH UPDATES TO FOLLOW LATEST TRENDS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SURFACE TROUGH IN THE VICINITY FRIDAY GRADUALLY WEAKENS LATE FRIDAY
NIGHT AS VERY SLOW MOVING COLD FRONT MOVES INTO THE EASTERN GREAT
LAKES BY SATURDAY MORNING. UPPER TROUGH REMAINS ACROSS THE NORTHEAST
AND INTO THE MID ATLANTIC BUT ALSO WEAKEN FRIDAY NIGHT. MOST OF THE
ENERGY MOVING THROUGH THE TROUGH IS WEST AND SOUTH OF THE AREA
FRIDAY AND FRIDAY NIGHT. AND SHOWERS AND THUNDERSTORMS WILL BE
MAINLY DIURNALLY DRIVEN. AGAIN FLOW WILL BE WEAK AND STORMS SLOW
MOVING...WITH PRECIPITABLE WATER VALUES AROUND 1 1/2 INCHES...SO
ANY GIVER LOCATION COULD RECEIVE HEAVY RAINFALL.
EXPECT A LITTLE MORE CLOUD COVER FRIDAY AND LEANED TOWARD THE COOLER
NAM NUMBERS. FOR HIGHS AND USED A BLEND FOR LOWS FRIDAY NIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A SHORTWAVE WILL BE PUSHING EAST OF THE REGION EARLY SATURDAY WITH
SOME RIDGING ALOFT MOVING INTO SATURDAY NIGHT. GFS...NAM...AND
PREVIOUS RUN OF ECMWF AGREE WITH THIS SOLUTION BUT THE CMC IS SLOWER
WITH THE SHORTWAVE AND A BIT MORE AMPLIFIED. LIKEWISE...THERE IS
CONSISTENT Q VECTOR DIVERGENCE IN THE 850 TO 500 MB LAYER WITH THE
GFS...NAM...AND ECMWF AND A CONVERGENCE PATTERN WITH THE CMC. AT THE
SURFACE...THIS IS MANIFESTED AS A SLOW FRONTAL BOUNDARY APPROACHING
THE AREA. WITH THE GFS...NAM AND ECMWF...THE QPF FIELD IS
CONCENTRATED ALONG THE INTERIOR LOCATIONS MOSTLY TO THE NORTH AND
WEST OF THE CITY. THIS IS EVIDENT OF MORE OF A DIURNALLY DRIVEN
CONVECTIVE MODE WHICH WOULD BE PROPORTIONAL TO DAYTIME HEATING. SO
THE CONVECTION SHOULD TAPER OFF QUICKLY AFTER SUNSET WITH THE LACK
OF FORCING AND DECREASING INSTABILITY.
CONTINUING WITH A CONSENSUS OF GFS...NAM...AND ECMWF...WEAK HIGH
PRESSURE BUILDS IN LATER SATURDAY NIGHT BUT WILL THEN SOON GIVE WAY
TO THE NEXT APPROACHING COLD FRONT FOR SUNDAY. THERE IS A LONGER
WAVELENGTH TROUGH WITH GREATER HEIGHT FALLS ALOFT SO THIS WILL
CREATE MORE VERTICAL FORCING AND THEREBY A HIGHER CHANCE POP. GFS
HAS A SLOWER FRONTAL MOTION THAN THE ECMWF. THE GFS KEEPS THE FRONT
TO OUR WEST ON SUNDAY AND SLOWLY BRINGS IT THROUGH BEFORE MONDAY
NIGHT. ECMWF BRINGS IT THROUGH SUNDAY NIGHT AND WELL OFFSHORE BY
MONDAY MORNING. CMC IS MUCH DIFFERENT BRINGING AN AREA OF LOW
PRESSURE OVER AND JUST SOUTH OF OUR REGION SATURDAY NIGHT THROUGH
THE EARLY PART OF THE AFTERNOON ON SUNDAY. GFS ENSEMBLE 00Z RUN
BRINGS THE FRONT THROUGH LATER SUNDAY NIGHT.
RIDGING WITH MORE WESTERLY ALOFT WILL COME INTO PLACE AS A HIGH
PRESSURE ORIGINATING FROM THE UPPER MIDWEST MOVES INTO THE AREA FOR
LATER NEXT MONDAY THROUGH WEDNESDAY. TO ACCOUNT FOR SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT ON MONDAY...WILL KEEP SLIGHT TO CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS ON MONDAY. THE TREND MAY SPEED UP
WITH SUBSEQUENT FORECASTS AND DRIER CONDITIONS WILL COME INTO PLACE
EARLIER ON MONDAY...ALSO MAKING FOR WARMER TEMPERATURES AS WELL IF
THAT SCENARIO PLAYS OUT. WILL KEEP MONDAY NIGHT THROUGH THURSDAY
MORNING DRY AS HIGH PRESSURE BUILDS IN. GOOD AGREEMENT BETWEEN
ECMWF...GFS...AND HPC HERE.
TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL FOR SATURDAY...AND
NEAR NORMAL SUNDAY WITH THE HIGHER CLOUD COVERAGE AND CHANCE FOR
SHOWERS AND THUNDERSTORMS. MONDAY...CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EVENTUALLY LOWER THROUGH THE DAY. RELATIVELY
COOLER AIRMASS BUILDS IN BY TUESDAY WITH 850 MB TEMPS DROPPING
SEVERAL DEGREES...SO HIGHS WILL BE SLIGHTLY BELOW NORMAL. TOWARDS
MIDDLE OF NEXT WEEK...TEMPS RETURN TO NEAR NORMAL AS AIRMASS
MODERATES AND HIGH PRESSURE TRANSLATES OFFSHORE WITH RETURN
SOUTHERLY FLOW DEVELOPING.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN OFFSHORE HIGH PRESSURE SYSTEM WILL CONTINUE MOVING SLOWLY EAST AS
A WEAK SURFACE LOW PRESSURE TROUGH MOVES SLOWLY TOWARD THE AREA.
FOR TONIGHT...SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE NEXT FEW HOURS BEFORE DISSIPATING.
OTHERWISE...THE DEVELOPMENT OF IFR STRATUS FROM NYC EAST IS
POSSIBLE AFTER MIDNIGHT. MODELS ARE NOT HINTING AT THIS AND WILL
HAVE TO BE MONITORED. FOR NOW...WILL CARRY MVFR CIGS AND VSBY IN
TEMPOS.
ON FRIDAY...ADDITIONAL SHOWERS AND TSTMS ARE FORECAST TO REDEVELOP
AHEAD OF A SLOW MOVING FRONT. MORNING CIGS AND VSBY IMPROVE BY
14Z...THEN VFR WEATHER CONDITIONS WILL PERSIST EXCEPT BECOME MVFR
IN HEAVIER SHOWERS AND TSTMS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.
LGA FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE IN ANY ADDITIONAL
SHOWERS OR THUNDERSTORMS THIS EVENING. SUB VFR POSSIBLE IN CIGS
AND VSBYS OVERNIGHT. AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND
THUNDERSTORMS.
KHPN FCSTER COMMENTS: SUB VFR POSSIBLE IN CIGS AND VSBYS OVERNIGHT.
AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND THUNDERSTORMS.
KISP FCSTER COMMENTS: SUB VFR POSSIBLE IN CIGS AND VSBYS OVERNIGHT.
AMENDMENTS POSSIBLE TOMORROW FOR SHOWERS AND THUNDERSTORMS.
OUTLOOK FOR 00Z SAT THROUGH TUE...A WEAK TROUGH ON SAT MIGHT
PRODUCE MVFR CIGS AND VSBY IN SCT SHOWERS AND TSTMS. A STRONGER
COLD FRONT MIGHT PRODUCE SUB VFR CONDITIONS IN HEAVIER SHOWERS AND
TSTMS LATE SUNDAY THROUGH EARLY MONDAY. VFR WEATHER IS FCST FOR
LATE MONDAY THROUGH TUE WITH THE APPROACH OF HIGH PRES.
&&
.MARINE...
WEAK PRESSURE GRADIENT WILL REMAIN ACROSS THE WATERS TONIGHT INTO
FRIDAY NIGHT AS HIGH PRESSURE REMAINS OFF THE COAST AND WEAK SURFACE
TROUGH EXTENDS FROM THE HUDSON VALLEY INTO NEW JERSEY. SOUTHERLY
FLOW WILL PERSIST THROUGH THE PERIOD AND SEAS MAY APPROACH 5 FT ON
THE OUTER OCEAN WATERS FRIDAY. FOR NOW WILL KEEP WINDS AND SEAS
BELOW SMALL CRAFT LEVELS.
SATURDAY THROUGH TUESDAY...GENERALLY WITH WEAK PRESSURE GRADIENT
IN PLACE THROUGH THE LONG TERM...SUB SCA CRITERIA FOR WINDS AND
SEAS ARE EXPECTED OVERALL.
&&
.HYDROLOGY...
RAINFALL OF A COUPLE OF TENTH TONIGHT AND TWO TO THREE TENTHS
FRIDAY...AND A TENTH OR SO FRIDAY NIGHT AND SATURDAY EXPECTED. THERE
WILL BE LOCALLY HIGHER AMOUNTS IN ANY CONVECTION THAT DEVELOPS. AN
ADDITIONAL THREE TENTHS OF AN INCH ARE POSSIBLE SATURDAY NIGHT INTO
SUNDAY. THERE IS A POTENTIAL FOR LOCALIZED FLOODING WITH ANY OF THE
HEAVIER SHOWERS THAT DEVELOP TONIGHT INTO FRIDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JM
AVIATION...BC
MARINE...JM
HYDROLOGY...Hazardous weather outlook, Aug 18, 4:12 PM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 412 PM EDT THU AUG 18 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 412 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. ANY SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP TONIGHT WILL BE SLOW MOVING AND WILL BE CAPABLE OF LOCAL HEAVY RAINFALL. ANY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE LOCALIZED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY WILL BE RATHER SLOW MOVING AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 412 PM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 18, 9:06 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
906 PM EDT THU AUG 18 2011
CTZ005-006-190200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
906 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINGDALE...OR NEAR SHERMAN...AND MOVING EAST
AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4165 7349 4164 7349 4151 7344 4152 7339
4148 7334 4151 7333 4152 7317 4156 7316
4157 7310 4164 7302 4164 7298 4136 7308
4146 7353 4166 7352 4167 7352
PWSpecial weather statement, Aug 18, 9:15 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
915 PM EDT THU AUG 18 2011
NYZ078-080-190200-
NORTHWEST SUFFOLK-SOUTHWEST SUFFOLK-
915 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAY SHORE...OR NEAR ISLIP...AND MOVING EAST
AT 25 MPH.
PEOPLE IN SUFFOLK COUNTY...INCLUDING ISLIP...BRENTWOOD...BAY SHORE...
HAUPPAUGE...RONKONKOMA...SAYVILLE...HOLBROOK...PATCHOGUE...
FARMINGVILLE AND MEDFORD...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 4079 7335 4091 7288 4075 7287 4073 7293
4072 7286 4072 7287 4068 7304 4073 7293
4074 7295 4075 7301 4067 7308 4073 7312
4071 7323 4065 7332 4065 7323 4064 7324
4062 7336
JMLocal storm report, Aug 18, 9:26 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
926 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM MARINE TSTM WIND 1 NNE SAINT GEORGE 40.66N 74.07W
08/18/2011 M41 MPH HUDSON NJ MESONET
36 KNOTS RECORDED AT ROBINS REEF MESONET
0808 PM TSTM WND DMG CEDARHURST 40.63N 73.73W
08/18/2011 NASSAU NY UTILITY COMPANY
DOWNED POWER LINES IN CEDARHURST ON THE ROCKAWAY
TURNPIKE.
0824 PM TSTM WND DMG ROCKVILLE CENTRE 40.66N 73.64W
08/18/2011 NASSAU NY LAW ENFORCEMENT
ONE TREE DOWN IN ROCKVILLE CENTRE. TIME ESTIMATED BY
RADAR.
0833 PM TSTM WND DMG ELMONT 40.70N 73.71W
08/18/2011 NASSAU NY UTILITY COMPANY
POWER LINES DOWN ON DUTCH BROADWAY.
0835 PM TSTM WND DMG WOODMERE 40.64N 73.72W
08/18/2011 NASSAU NY UTILITY COMPANY
WIRES DOWN ON RAYMOND PLACE.
0839 PM TSTM WND DMG OCEANSIDE 40.63N 73.64W
08/18/2011 NASSAU NY UTILITY COMPANY
DOWNED POWER LINES ON ROCKAWAY AVENUE.
&&
DSSpecial weather statement, Aug 18, 9:45 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
945 PM EDT THU AUG 18 2011
NJZ002-004-006-103>108-NYZ069-190245-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-ROCKLAND-WESTERN BERGEN-WESTERN ESSEX-WESTERN
PASSAIC-WESTERN UNION-
945 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL IMPACT BERGEN...ESSEX...HUDSON...
PASSAIC...ROCKLAND AND UNION COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS ACROSS MORRIS COUNTY...MOVING EAST AT 15 MPH.
SMALL HAIL...GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.
LAT...LON 4111 7448 4116 7435 4113 7409 4089 7396
4066 7407 4065 7413 4071 7411 4063 7420
4059 7445 4065 7441 4067 7446 4074 7437
4086 7432 4090 7434 4091 7428 4099 7431
4102 7443 4104 7444 4103 7449
PWLocal storm report, Aug 18, 9:48 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
948 PM EDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL PATCHOGUE 40.76N 73.02W
08/18/2011 M1.00 INCH SUFFOLK NY NWS EMPLOYEE
QUARTER SIZE HAIL IN PATCHOGUE
&&
DSSpecial weather statement, Aug 18, 10:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1004 PM EDT THU AUG 18 2011
CTZ005>007-190300-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
1004 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL IMPACT THE NORTHERN PORTIONS OF
FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING EAST/SOUTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...HEAVY DOWNPOURS ARE ANTICIPATED WITH THIS ACTIVITY.
LAT...LON 4165 7349 4151 7344 4152 7339 4148 7334
4151 7333 4152 7317 4156 7316 4157 7310
4165 7298 4164 7293 4157 7294 4156 7287
4158 7276 4163 7271 4164 7262 4143 7269
4140 7281 4136 7282 4137 7354 4165 7352
PWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:45 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Passaic, Union | 60 min |
| Aug 18, 10:21 PM EDT | Areal Flood Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 84 min |
| Aug 18, 10:38 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 52 min |
| Aug 18, 10:45 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 45 min |
| Aug 19, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Passaic | 42 min |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 62 min |
| Aug 19, 5:05 PM EDT | Flash Flood Warning | OKX | Passaic | 55 min |
| Aug 19, 5:42 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Passaic | 30 min |
| Aug 19, 5:59 PM EDT | Flash Flood Warning | OKX | Bergen, Passaic | 91 min |
| Aug 19, 6:10 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Union | 65 min |
| Aug 19, 6:20 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 40 min |
| Aug 19, 6:29 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 46 min |
| Aug 19, 6:46 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 59 min |
| Aug 19, 6:59 PM EDT | Severe Thunderstorm Warning | OKX | Hudson, Union | 46 min |
| Aug 19, 7:00 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 45 min |
| Aug 19, 7:09 PM EDT | Special Weather Statement | OKX | Hudson | 51 min |
| Aug 19, 7:16 PM EDT | Severe Thunderstorm Warning | OKX | Essex, Hudson | 44 min |
| Aug 19, 7:24 PM EDT | Flash Flood Warning | OKX | Bergen, Hudson | 66 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.